Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 149, NWS Duluth, MN

September 13, 2007Burnett County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Sep 13, 2007, 9:21 AM CDT for Burnett County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 9:21 AM CDT (14:21 UTC)
Expired
Sep 13, 2007, 9:45 AM CDT
In force
24 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Burnett County, WI

The radar

The Duluth radar (KDLH), 109 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:37 AM CDT, 6 hours 44 minutes earlier.

Area forecast discussion, Sep 13, 2:37 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
237 AM CDT THU SEP 13 2007

.DISCUSSION...THE LATEST REGIONAL SFC ANALYSIS SHOWS A WEAK AREA
OF LOW PRESSURE CENTERED OVER THE RED RIVER VALLEY...WITH A
TRAILING COLD FRONT EXTENDING SOUTH ACROSS ERN SODAK AND CENTRAL
NEB. THIS LOW AND COLD FRONT WILL CONTINUE THEIR TREK EWD TODAY
AND TONIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE NORTHLAND...AS WELL AS BLUSTERY WINDS. BOTH THE GFS AND NAM
INDICATE PRECIP ACROSS OUR CWA TODAY...ESPECIALLY THIS AFTERNOON
ACROSS NWRN WHERE THUNDERSTORMS MAY DEVELOP. MOST OF THE PRECIP
MOVES OFF TO OUR EAST TONIGHT...HOWEVER RESIDUAL LOW-LEVEL
MOISTURE COMBINED WITH FORCING FROM A STRONG UPPER LEVEL SHORTWAVE
MAY PRODUCE SCTD TO ISOLD RAIN OR SNOW SHOWERS. THE MAIN FORCING
ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE
NORTHLAND BY FRIDAY. HOWEVER THERE WILL STILL BE A LOW CHANCE FOR
PRECIP...ESPECIALLY ALONG THE SOUTHSHORE OF LAKE SUPERIOR WHERE
LAKE ENHANCEMENT MAY OCCUR.

TEMPERATURES TODAY WILL BE NEAR NORMAL...BUT TUMBLE FOR TONIGHT
AND TOMORROW...WITH READINGS RANGING 5 TO 15 DEGREES BELOW NORMAL.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD. THE EXCEPTION
WILL BE IN THE VICINITY OF FROPA WHERE CIGS DROP TO INTO THE MVFR
RANGE ALONG WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. SFC WIND
WILL BECOME NW AND GUSTY BEHIND THE FRONT BEFORE HIGH PRESSURE
BUILDS INTO THE AREA FRIDAY.

&&

POINT TEMPS/POPS...
DLH  63  39  53  32 /  30  10  10   0
INL  54  34  49  30 /  40  30  20   0
BRD  63  39  52  27 /  20  10  10   0
HYR  66  35  52  26 /  50  20  10   0
ASX  65  40  53  29 /  50  20  20   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

BERDES/GSF
Hazardous weather outlook, Sep 13, 4:55 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
455 AM CDT THU SEP 13 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-141030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
455 AM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY ACROSS
NORTHWESTERN WISCONSIN.

A SMALL CRAFT ADVISORY MAY BE ISSUED FOR TONIGHT FOR THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO DULUTH TO
SAXON HARBOR. STRONG WESTERLY WINDS AND HIGH WAVES WILL CAUSE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE ISSUED FOR FRIDAY FOR THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO DULUTH TO
SAXON HARBOR. STRONG NORTHWESTERLY WINDS AND HIGH WAVES WILL CAUSE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 10:04 AM CDTSpecial Marine WarningDLH47 min
Sep 13, 9:37 AM CDTSevere Thunderstorm WarningDLHDouglas, Washburn24 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.